MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404010
Medical Device Problem Codes Overheating of Device (1437); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has been received but an evaluation has not yet been performed; therefore, a failure analysis is not available.If there is any further relevant information received, a supplemental medwatch report will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a accumax laser fiber was used during a lithotripsy under ureteroscopic by holmium laser procedure performed on (b)(6) 2019.According to the complainant, during the procedure the fiber body became exothermic.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6) hospital.Initial reporter address 1: (b)(6).Initial reporter state: (b)(6).Device code 1437 was selected to represent the reportable event of fiber body overheating.One accumax laser fiber was returned with the connector detached from the fiber body.Visual examination revealed that light cannot travel well to the fiber face within the sma connector to illuminate it fully, indicating that there was a fracture within the connector prior to laser energy passing through the device.It is likely that due to the fracture within the connector that the laser energy damaged the connector, causing the reported overheating issue and resulting in the detachment of the connector from the body of the fiber.The fiber measures approximately 294.1 cm from the top of the connector to the break.The remainder of the fiber, including the distal tip, was not returned.The condition of the returned device confirms that the connector overheated as well as the fiber connector was fractured and detached and the fiber was fractured.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the problem occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and did not identify evidence of deviations or non-conformances in the manufacturing processes that could contribute to the complaint.The dhr review confirms that the accepted device met all manufacturing specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
100 boston scientific way
marlborough MA 01752 1242
MDR Report Key9362331
Report Number3005099803-2019-05655
Device Sequence Number19576365
Product Code GEX
UDI-Device Identifier08714729784586
UDI-Public08714729784586
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2022
Device Model NumberM0068404010
Device Catalogue Number840-401
Device Lot Number0000007849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer11/25/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight76